Thanks Thanks:  0
Likes Likes:  0
Results 1 to 7 of 7

Thread: Clonidine & Guanfacine

  1. #1
    Join Date
    Sep 2011
    Location
    Field of Dreams
    Posts
    27

    Default Clonidine & Guanfacine

    I would like to know from anyone the efficacy rate of using Clonidine or Guanfacine in treating TS, and importantly, the incidence and severity of associated side-effects.

    Thanks

  2. #2

    Default Re: Clonidine & Guanfacine

    We have recently just used Clonidine for our youngest son, I have 3 boys with TS and TS Plus.
    Clonidine is the best medication we have used to date and we have been through every ADHD medication and TS medication. He is currently on Olanzapine and Clonidine. Clonidine has less effects then Olanzapine and we will be soley switching to it as soon as we can gradulally work up.
    The side effects are sedation and or dizzyness so just keep your eye on your child to see if it is too much.

    Good luck

  3. #3
    Join Date
    May 2009
    Location
    Ontario
    Posts
    10

    Default Re: Clonidine & Guanfacine

    My son has been using Clonidine sfor over a year now. Within a few days, his vocal tics were gone! He has not had any side effect from the medication. His temper/explosive behaviour has I creased however I don't believe it is related to the Clonidine but his ADHD

  4. #4
    Join Date
    Jul 2011
    Location
    Georgia, USA
    Posts
    287

    Default Re: Clonidine & Guanfacine

    My son 9 yrs. has been on guanfacine 1 mg. at nite since March 2011. It took about 6 mos. to totally and completely take effect. It is supposed to have the least side effects of all the meds. used to treat TS. I can't find any resource/ research of the side effects for long term use. When he first started it he had really bad nightmares. It improved his ocd right away (i know it's not supposed too but it did). I am ocd myself so knock on wood it continues to work.

  5. #5

    Default Re: Clonidine & Guanfacine

    I have been on Clondine for about 15 years, and it has helped reduce the tics. In stressful situations my tics take over- but would they be worse without the med?
    The side affects for me are lowered blood blood pressure and dizziness.
    At my age, I don't mind the lowered b.p..

  6. #6
    Join Date
    Sep 2011
    Location
    Field of Dreams
    Posts
    27

    Default Re: Clonidine & Guanfacine

    Sosh,

    Regarding the dizziness, is it mild, moderate or severe?

    Also, does the dizziness occur shortly after taking the med only and then wear off within a short period of time or does the dizziness last a while?

    Thanks

  7. #7

    Default Re: Clonidine & Guanfacine

    There are so many factors in my case with this side effect.

    But if the b.p.is lowered, say within a couple of hours, then this would occur.It is always a good practice to go slowly from a lying position to standing, to avoid becoming dizzy.

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •